Alert archive / Arkansas / Flash Flood Warnings in 2015

Flash Flood Warning 104, NWS Little Rock, AR

September 2, 2015Pulaski County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Sep 2, 2015, 4:30 PM CDT for Pulaski County, Arkansas. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 2, 2015, 4:30 PM CDT (21:30 UTC)
Expired
Sep 2, 2015, 6:00 PM CDT
In force
90 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

County Pulaski County, AR

The radar

The Little Rock radar (KLZK), 9 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 9.5 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2015-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 206 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2015-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
206 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
1475 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 2:28 PM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Sep 2, 2:28 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
228 PM CDT WED SEP 2 2015

.DISCUSSION...

MAIN CONCERNS THIS FORECAST CYCLE ARE CHANCES OF CONVECTION IN
THE AFTERNOONS TO EARLY EVENINGS...ALBEIT OVERALL LOWERING
POTENTIAL THROUGH THE END OF THE WEEK AND INTO THE WEEKEND. LITTLE
TO NO SEVERE STORM RISK. OTHERWISE TEMPS WILL BE AT OR ABOVE
NORMAL VALUES.

MID AND HIGH CLOUDS AGAIN DID STREAMED IN OVER SE AR FROM THE
SOUTH DUE TO CONVECTION OVER THE TX AND LA GULF COAST. THESE
CLOUDS HAVE THINNED AND HAD MINIMAL AFFECT ON TEMPS. AFTERNOON
TEMPS WERE FROM THE UPPER 80S IN THE NORTH...TO THE 90S CENTRAL
AND SOUTH. THIS AFTERNOON A BIT MORE CONVECTION HAS DEVELOPED THAN
TUESDAY...WITH THE HIGHEST CONCENTRATION OVER SOUTHERN AR WITH
MORE ISOLATED IN CENTRAL TO EASTERN AR. THIS IS STILL ASSOCIATED
WITH THE WEAK UPPER LOW PRESSURE TROUGH OVER THE REGION...AND WITH
SOME HEAT...MOISTURE AND AFTERNOON HEATING COMBINING. CONVECTION
WILL BE ON GOING THROUGH EARLY EVENING...THEN AFTER SUNSET...ALL
SHOULD GRADUALLY DISSIPATED.

&&

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT

EVENING CONVECTION WILL GRADUALLY WEAKEN AND DISSIPATE AFTER
SUNSET...WITH DRY CONDITIONS OVERNIGHT. MOSTLY CLEAR TO ARES OF
PARTLY CLOUDY SKIES WILL BE SEEN...WITH SOME POSSIBLE PATCHY
FOG...ESPECIALLY IN AREAS THAT HAD RAIN. THE UPPER LOW PRESSURE
TROUGH IS FORECAST TO CONTINUE TO WEAKEN THROUGH THE END OF THE
WEEK...AS UPPER HIGH PRESSURE BUILDS INTO THE REGION FROM THE
WEST. HOWEVER...ISOLATED CONVECTION WILL BE SEEN IN THE AFTERNOON
TO EVENINGS THURSDAY AND FRIDAY...WITH AN OVERALL LOWERING INTO
THE WEEKEND...BUT AN ISOLATED STORM WILL STILL BE POSSIBLE. TEMPS
WILL SLOWLY WARM INTO THE WEEKEND...AND REACH MORE LOW TO MID 90S
AS THE UPPER RIDGE BUILDS IN FROM THE WEST.

&&

.LONG TERM...SUNDAY THROUGH WEDNESDAY

AN UPPER RIDGE WILL BE ANCHORED OVER SOUTHWEST TEXAS TO START THE
PERIOD...WITH THE RIDGE EXTENDING NORTHEAST THROUGH OKLAHOMA AND
MISSOURI AND INTO THE UPPER MIDWEST INITIALLY. HOWEVER A SHORTWAVE
TROUGH MOVING THROUGH THE PAC NW AND INTO THE NORTHERN ROCKIES AND
NORTHERN PLAINS ON SUNDAY WILL KNOCK THE RIDGE DOWN A LITTLE LATE
SUNDAY AND INTO MONDAY. ANOTHER SHORTWAVE WILL FOLLOW A SIMILAR PATH
AND FURTHER FLATTEN THE RIDGE BY MIDWEEK.

WHILE THE RIDGE WILL BE THE DOMINANT FEATURE TO START THE
PERIOD...SOME CHANGES ARE COMING. THE FIRST OF THE AFOREMENTIONED
SHORTWAVES WILL ALLOW A COLD FRONT TO APPROACH THE REGION FROM THE
PLAINS ON MONDAY...WITH THE SECONDARY SHORTWAVE PUSHING A FRONT INTO
THE STATE FROM THE NORTH SOMETIME LATE WEDNESDAY. RAIN CHANCES WILL
INCREASE ACROSS NORTHERN AND NORTHWESTERN PARTS OF THE STATE MONDAY
AND TUESDAY AFTERNOONS...WITH SCATTERED SHOWERS AND THUNDERSTORMS
POSSIBLE. BETTER RAIN CHANCES WILL EXIST ON WEDNESDAY THOUGH.

TEMPERATURES WILL START OFF ON THE WARM SIDE...WITH HIGHS IN THE MID
90S OR SO ON SUNDAY...BUT WILL GRADUALLY FALL THROUGH THE WEEK AS
CLOUDS AND RAIN CHANCES INCREASE.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     71  94  70  94 /  20  10   0  10
CAMDEN AR         71  95  72  96 /  50  20  10  10
HARRISON AR       68  90  68  90 /  20  10   0  10
HOT SPRINGS AR    72  94  72  95 /  30  10  10  10
LITTLE ROCK   AR  72  95  72  95 /  40  10  10  10
MONTICELLO AR     72  96  73  96 /  50  20  10  10
MOUNT IDA AR      70  93  70  94 /  20  10   0  10
MOUNTAIN HOME AR  69  93  69  92 /  20  10   0  10
NEWPORT AR        71  94  71  94 /  20  10   0  10
PINE BLUFF AR     72  95  72  95 /  50  10  10  10
RUSSELLVILLE AR   71  95  71  94 /  20  10   0  10
SEARCY AR         71  94  70  94 /  40  10  10  10
STUTTGART AR      72  94  72  95 /  50  10  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...59 / LONG TERM...64
Hazardous weather outlook, Sep 2, 5:00 AM CDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT WED SEP 02 2015

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-CALHOUN-
BRADLEY-DREW-
500 AM CDT WED SEP 02 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

WHILE IT WILL BE MOSTLY DRY TODAY...SCATTERED SHOWERS ARE
EXPECTED IN FAR SOUTHEAST ARKANSAS THIS MORNING. ELSEWHERE...
A FEW SHOWERS AND THUNDERSTORMS MAY DEVELOP DURING THE HEAT OF
THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

DRY WEATHER IS IN THE FORECAST THROUGH THE WEEKEND...WITH
DROUGHT CONDITIONS SLOWLY WORSENING IN SOUTHERN SECTIONS OF THE
STATE. ANY THUNDERSTORMS WILL BE ISOLATED.

EARLY NEXT WEEK...A COLD FRONT WILL APPROACH FROM THE
PLAINS...WITH SCATTERED THUNDERSTORMS RETURNING TO THE
FORECAST. RAIN CHANCES WILL BE HIGHEST IN THE NORTHWEST HALF
OF THE STATE NEAREST THE FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

46

In the hours before

Special weather statement, Sep 2, 2:32 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
232 PM CDT WED SEP 2 2015

ARZ055-056-022000-
JEFFERSON AR-GRANT AR-
232 PM CDT WED SEP 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL JEFFERSON AND
EASTERN GRANT COUNTIES UNTIL 300 PM CDT...

AT 230 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES WEST OF WHITE HALL...OR 9 MILES EAST OF SHERIDAN...MOVING
NORTHEAST AT 10 MPH.

SMALL HAIL AROUND PEA SIZE AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PINE BLUFF...SHERIDAN...WHITE HALL...PINE BLUFF ARSENAL...
WARBRITTON...LAMONT...SULPHUR SPRINGS...AIN...CLEAR LAKE...DEXTER...
CENTER GROVE...HARDIN...GRAPEVINE...CROSS ROADS IN GRANT COUNTY...
SLABTOWN...MILLERVILLE...SAMPLES AND PRAGUE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3425 9253 3444 9232 3429 9199 3408 9225
TIME...MOT...LOC 1930Z 226DEG 8KT 3425 9225

59

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 2:32 PM CDTSpecial Weather StatementLZKGrant28 min
Sep 2, 3:13 PM CDTSevere Thunderstorm WarningLZKBradley, Calhoun32 min

Nearby

Flash Flood Warnings in Arkansas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.